ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Simultaneous heat and mass transfer in unsteady free convection from two-dimensional and axisymmetric bodies

Kumari, M and Nath, G (1989) Simultaneous heat and mass transfer in unsteady free convection from two-dimensional and axisymmetric bodies. In: Heat and Mass Transfer, 24 (6). pp. 329-336.

[img] PDF
simultaneous.pdf - Published Version
Restricted to Registered users only

Download (873Kb) | Request a copy
Official URL: http://www.springerlink.com/content/v3v32736682873...

Abstract

The unsteady laminar free convection boundary layer flows around two-dimensional and axisymmetric bodies placed in an ambient fluid of infinite extent have been studied when the flow is driven by thermal buoyancy forces and buoyancy forces from species diffusion. The unsteadiness in the flow field is caused by both temperature and concentration at the wall which vary arbitrarily with time. The coupled nonlinear partial differential equations with three independent variables governing the flow have been solved numerically using an implicit finite-difference scheme in combination with the quasilinearization technique. Computations have been performed for a circular cylinder and a sphere. The skin friction, heat transfer and mass transfer are strongly dependent on the variation of the wall temperature and concentration with time. Also the skin friction and heat transfer increase or decrease as the buoyancy forces from species diffusion assist and oppose, respectively, the thermal buoyancy force, whereas the mass transfer rate is higher for small values of the ratio of the buoyancy parameters than for large values. The local heat and mass transfer rates are maximum at the stagnation point and they decrease progressively with increase of the angular position from the stagnation point.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 20 Jul 2010 09:50
Last Modified: 19 Sep 2010 06:11
URI: http://eprints.iisc.ernet.in/id/eprint/30423

Actions (login required)

View Item View Item